Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 18, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 4, 2000, 5:34 PM MDT for Fremont County, Jefferson County, Madison County, Idaho. It was in force for 91 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2000, 5:34 PM MDT (23:34 UTC)
- Expired
- Aug 4, 2000, 7:05 PM MDT
- In force
- 91 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 117 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 6:30 PM MDT | Thunderstorm Wind 64 E | Rexburg, ID |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.6 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2487 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 042335 SVRPIH IDC051-065-043-050105- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 534 PM MDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN EASTERN IDAHO MADISON COUNTY IN EASTERN IDAHO FREMONT COUNTU IN EASTERN IDAHO * UNTIL 705 PM MDT * AT 530...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM SAGE JUNCTION ON STATE 33... MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REXBURG AT 540 PM MDT ST ANTHONY AT 550 PM MDT HAIL TO 3/4 INCHES IN DIAMETER AND WuIND GUSTS TO 65 MPH ARE LIKELY WITH THIS STORM. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:45 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 4, 2:45 PM MDT, 2 hours 49 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 245 PM MDT FRI AUG 04 2000 RADAR AND SATELLITE SHOWING LOTS OF CONVECTION HAPPENING UPSTREAM AND OVER THE FORECAST AREA...SO WILL CONTINUE SCATTERED POPS WITH THUNDERSTORMS. PW OF 0.75 TO 1 INCH WILL KEEP DRY LIGHTNING THREAT DOWN AT LEAST. REPORTS FROM DEVELOPMENT ALREADY INDICATING WETTING RAIN (GRTR THAN 0.10 INCH). LI VERY NEGATIVE EVEN ON FOUS GUIDANCE...WITH MESO-ETA LI EVEN MORE STRONGLY NEGATIVE. NOT ONLY THAT...UNSTABLE CONDITIONS PERSIST ON FOUS THROUGH MUCH OF THE NIGHT FOR THE PIH FORECAST POINT. MUCH OF THIS IS DUE TO RIGHT ENTRANCE OF A JET STREAK MOVING THROUGH TONIGHT WITH ASSOCIATED S/W THAT IS CURRENTLY IN NV AND TROF MOVING THROUGH NRN ID AT THIS TIME. THE TROF LEAVES DRIER WESTERLY FLOW FOR SAT. WILL KEEP SOME POPS FOR SAT AFTERNOON IN THE NW. FOR THE SE...CHANCES ARE GOOD THAT THE PRECIP WILL STILL BE GOING ON IN THE MORNING...WITH IT STILL UNSTABLE DURING THE AFTERNOON. FOR SUN...STILL DRIER AS WNWLY ZONAL FLOW CONTINUES. NO S/W MOVING THROUGH ON SUN...SO SHOULD BE RELATIVELY QUIET WITH DIURNAL HEATING POSSIBLY PRODUCING SOME CONVECTION WITH THE RESIDUAL MOISTURE IN THE EASTERN MTS. FOR THE 3 TO 5 DAY PERIOD...DOOR TO MONSOONAL FLOW OPENS WIDER BY TUESDAY WITH WEAK SLY U/L FLOW FORECAST BY BOTH ECMWF AND MRF. THIS HAPPENS AS NORTHERN BRANCH OF JET RETREATS DEEPER INTO CANADA. MRF DOESNT HAVE MUCH OF A RETREAT...KEEPING TROFFING OVER NRN BC..AB..AND SASK. ECMWF IS THE STORMIER SCENARIO...SO WILL GO WETTER THAN MRF AT THIS TIME. MESSICK KSFX WSR-88D...OPERATIONAL...VCP 21 BYI 60/96 54/98 4200 .PIH...NONE. PIH BU 055/093 050/096 050 12521
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.